MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM KNOCK PLATE LARGE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM KNOCK PLATE LARGE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102238
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure and outside the patient the polarstem knock plate large broke while being malleted during surgery.No injuries or surgical delays reported.It is not known how this procedure was completed.
 
Additional Manufacturer Narrative
It was reported that during procedure and outside the patient the polarstem knock plate large (75102238) broke while being malleted during surgery.The device intended for use during treatment was not returned for investigation and no batch number was communicated.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.The risk of the device is monitored throughout pms activities.Therefore, the need for corrective action is not indicated.Based on available information a root cause cannot be determined.Nevertheless, smith and nephew will continue to monitor the device for similar issues.The complaint will be reopened should the complained device or additional information be received.

Brand Name
POLARSTEM KNOCK PLATE LARGE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10646377
Report Number9613369-2020-00202
Device Sequence Number3605008
Product Code JDI
UDI-Device Identifier00885556535417
UDI-Public00885556535417
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102238
Device Catalogue Number75102238
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1